Alert archive / Georgia / Special Weather Statements in 2016

Special Weather Statement, NWS Jacksonville, FL

July 20, 2016Echols County, Georgia

NWS Jacksonville, FL issued this special weather statement at Jul 20, 2016, 8:21 PM EDT for Echols County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 20, 2016, 8:21 PM EDT (00:21 UTC)
Expired
Jul 20, 2016, 8:45 PM EDT
In force
24 min
Issued by
NWS Jacksonville, FL

County Echols County, GA

The radar

The Moody AFB radar (KVAX), 12 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 0.4 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2016-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1156 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2016-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1156 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
1351 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

564 
WWUS82 KJAX 210021
SPSJAX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
821 PM EDT WED JUL 20 2016
 
GAZ162-163-210045-
CLINCH GA-ECHOLS GA-
821 PM EDT WED JUL 20 2016

...SIGNIFICANT WEATHER ADVISORY FOR ECHOLS AND WEST CENTRAL CLINCH
COUNTIES UNTIL 845 PM EDT...

AT 821 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR STATENVILLE TO 10 MILES NORTHWEST OF
NEEDMORE. MOVEMENT WAS SOUTHWEST AT 25 MPH.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

LOCATIONS IMPACTED INCLUDE...
JENNINGS...STATENVILLE AND MAYDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
 
LAT...LON 3079 8313 3085 8302 3085 8301 3086 8300
      3087 8274 3060 8275 3062 8314
TIME...MOT...LOC 0021Z 053DEG 23KT 3073 8310 3075 8283 

$$

SANDRIK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Jul 20, 2:57 PM EDT, 5 hours 24 minutes earlier.

Area forecast discussion, Jul 20, 2:57 PM EDT, 5 hours 24 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
257 PM EDT WED JUL 20 2016

.Short Term...This afternoon through Thursday...
A weak low level pressure pattern will remain in place as surface
high pressure dominated just east of the local Atlantic waters
with a prevailing east coast sea breeze regime. A strong upper
level ridge was centered across the lower MS River valley and
dominated the SE region today...while an upper level trough just
east of the mid-Atlantic coast was firing convection well offshore
of the SC coast early this afternoon...trailed by a region of
drier air and subsidence over much of mainland SC.

This afternoon/early evening...Stacked ridging and drier mid level
air tempered early late morning and early afternoon convection
thus far along the Atlantic coast sea breeze front where only weak
radar returns were noted across St. Johns and Flagler counties. As
the afternoon progresses will continue to see more showers and
tstorms pop along and west of the east coast sea breeze and St.
Johns River breeze as they shift inland...trailed by breezier
easterly flow off of the Atlantic and drying conditions along the
coast into the late afternoon and early evening. Inland toward
I-75 expect isolated to scattered convection expected as the sea
breezes and outflows converge. Farther north satellite trends and
surface wind field suggested a stacked trough/positive vorticity
axis rotating southward within the base of the aforementioned
upper level trough axis east of the mid-Atlantic coast. As this
boundary interacts with diurnal heating and the east coast sea
breeze over Ga...the phased forcing should trigger additional
convection developing toward the WSW into the late
afternoon/evening hours across our SE Ga zones. A few strong to
pulse severe storms are possible today which could produce gusty
winds...frequent lightning and locally heavy rainfall. There is a
small chance of hail in strong/severe storms given stronger NNE
shear in the upper levels...but 500 mb temps of around -6 to -8
deg C make this potential small as the mid levels are not
exceptionally cool. High temperatures were on track to range from
the lower 90s along the Atlantic early this afternoon to the
mid/upper 90s farther inland. Dew pts were mixing down to near 70
across eastern areas which yielded heat index values of near 100
deg early this afternoon...while farther inland across SE Ga heat
index values were near 105 deg.

Tonight...Convection will gradually push WSW into the late evening
hours while fading in coverage and intensity as drier with PWAT
values near 1.5 inches slides southward down the SE Atlantic coast
through early Thu morning. Could see some early morning convection
over the coastal waters...otherwise dry conditions expected after
midnight as temperatures fall into the low 70s inland to mid/upper
70s river basin/coast. Could have some patchy intermittent fog
inland especially where rain recently fell.

Thu...Upper ridge persists west of the region with the east coast
trough axis deepening southward and extending across the FL
peninsula Thu aftn. This would bring drier air with PWATs
1.5-1.6 inches across our eastern zones Thu aftn within the base
of the trough axis...and focus the better low level convergence
inland across our FL and western GA zones in the aftn/evening
generally along and west of Highway 301 where highest rain chances
were advertised. High temps will range in the 90s once again with
heat index values 101-106 deg.

.Long Term...Thursday night through Wednesday...
Early evening convection along the I-75 corridor on Thursday will
continue to push westward and will diminish or depart our region
before midnight. Fair skies and light winds will allow lows to
fall into the low/mid 70s inland and the upper 70s at the coast.

Deep-layered ridging will remain centered over the southern
Plains and the desert Southwest, with its axis extending eastward
into the Tennessee and Ohio Valleys through Saturday. Meanwhile,
troughing off the U.S. eastern seaboard will cut off into a TUTT-
like feature this weekend and will retrograde westward across the
FL peninsula on Sunday and Sunday night. Subsidence on the west
side of this upper low will limit convective coverage to widely
scattered for areas along and west of U.S. Highway 301 on Fri
afternoon. Isolated convection may develop during the late morning
and early afternoon hours along the Atlantic coast sea breeze in
coastal locations as the sea breeze begins to move inland. Highs
will climb into the mid 90s inland, with the sea breeze keeping
highs at the beach near 90. Increasing N-NE flow in the low and
mid levels will continue to funnel in a dry and subsident air
mass, with PWATS falling to near or below 1.5 inches by sunset on
Friday almost region-wide. This will ensure a quick end to early
evening convection over north central FL and for locations west of
I-75. Fair skies and light winds will again allow lows to fall to
the low/mid 70s inland and upper 70s at the beaches.

Our local pressure gradient will continue to loosen this weekend,
with a largely subsident air mass remaining in place over our
region limiting afternoon and evening convection to the widely
scattered range for inland locations, with only isolated coverage
expected at the coast. Less convection will allow inland highs to
climb into the mid/upper 90s, with coastal highs in the lower 90s.
Afternoon heat index values over GA could approach heat advisory
criteria, with readings approaching 108 at inland locations. Drier
air is expected to mix down to the surface in northeast and north
central FL, where afternoon heat indices should remain at 105 or
lower.

Deep-layered ridging will build along the Carolina coast on Monday
and will then gradually sink southward towards midweek as
troughing progresses through the Great Lakes states. As the
TUTT/upper low feature retrogrades westward through the Gulf of
Mexico early next week, a surge in southerly winds aloft on the
east side of this circulation should advect higher PWATs into our
region. Model blends are still not bullish on increased convection
however, but at least scattered diurnal coverage is expected on
Monday and Tuesday afternoons. Increased afternoon convection
should knock a few degrees off of this weekend's scorching
temperatures. Subsidence and drier air aloft may return to our
region towards midweek as the deep-layer ridge expands southward
from the Carolinas.

&&

.Aviation...
Prevailing VFR conditions with temporary restrictions possible in
isolated afternoon and evening showers/storms. Advertised VCSH for
eastern terminals through 19-21Z with VCTS at VQQ/GNV from 19Z-
00Z. Tonight advertised MVFR at VQQ due to persistent low fog each
morning. Light east winds again Thu with drier conditions along
the coast but higher rain chances toward GNV in the afternoon and
early evening.

&&

.Marine...
Surface high pressure will dominate east of the local waters
through the weekend into early next week with light southerly flow
generally 10 kts or less. Scattered showers and storms are
possible early each day...then chances decrease over the waters
into the afternoon/evening. Combined seas generally 3 ft or less.

Rip Currents: Low risk today and Thursday.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  72  96  73  96 /  20  30  10  30
SSI  79  91  78  91 /  10  10  20  20
JAX  73  93  73  93 /  10  20  10  20
SGJ  76  91  76  90 /  10  20  20  20
GNV  72  95  72  95 /  20  40  30  40
OCF  72  95  73  94 /  20  50  30  40

&&

.JAX Watches/Warnings/Advisories...
FL...None.
GA...None.
AM...None.
&&

Enyedi/Nelson/Guillet
Hazardous weather outlook, Jul 20, 3:45 AM EDT, 16 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
345 AM EDT WED JUL 20 2016

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-211000-
COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT
20 NM-
COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT
20 NM-
COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO
60 NM-
WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-
WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION-
BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING-
WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN-
ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
345 AM EDT WED JUL 20 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED AFTERNOON THUNDERSTORMS WILL DEVELOP INLAND AS THE SEA
BREEZE FRONT MOVES INLAND. A FEW STRONG STORMS ARE POSSIBLE AND
WILL BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING...STRONG WIND
GUSTS...AND LOCALLY HEAVY RAINFALL. STORM MOTION WILL BE TO THE
WEST-SOUTHWEST AT 10 TO 15 MPH.

HEAT INDEX VALUES WILL NEAR 105 DEGREES INLAND THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

SCATTERED MAINLY INLAND AFTERNOON AND EVENING THUNDERSTORMS ARE
EXPECTED EACH DAY. STRONG STORMS ARE POSSIBLE...WITH GUSTY
WINDS...FREQUENT LIGHTNING AND HEAVY DOWNPOURS.

ELEVATED HEAT INDICES NEAR 105 ARE POSSIBLE EACH AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER CAN SELF-ACTIVATE IF WARNINGS ARE ISSUED FOR THEIR
LOCATION.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

In the hours before

Special weather statement, Jul 20, 6:46 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
646 PM EDT WED JUL 20 2016

GAZ149-163-202300-
CLINCH GA-ATKINSON GA-
646 PM EDT WED JUL 20 2016

...SIGNIFICANT WEATHER ADVISORY FOR CLINCH AND ATKINSON COUNTIES
UNTIL 700 PM EDT...

AT 645 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR PEARSON TO 7 MILES SOUTHEAST OF
HOMERVILLE. MOVEMENT WAS SOUTH AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
HOMERVILLE...PEARSON...ARGYLE...DU PONT AND COGDELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3140 8293 3123 8270 3108 8262 3072 8265
      3074 8280 3078 8283 3081 8283 3083 8285
      3085 8289 3095 8297 3118 8297 3118 8305
      3123 8305
TIME...MOT...LOC 2245Z 013DEG 21KT 3128 8295 3094 8269

SANDRIK
Special weather statement, Jul 20, 6:56 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
656 PM EDT WED JUL 20 2016

FLZ036-202315-
ALACHUA FL-
656 PM EDT WED JUL 20 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL ALACHUA COUNTY UNTIL
715 PM EDT...

AT 656 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
ORANGE HEIGHTS...OR NEAR MELROSE...MOVING SOUTHWEST AT 10 MPH.

HAIL UP TO NICKEL SIZE IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.

LOCATIONS IMPACTED INCLUDE...
GAINESVILLE...HAWTHORNE AND ORANGE HEIGHTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2978 8214 2974 8207 2958 8209 2969 8227
TIME...MOT...LOC 2256Z 034DEG 10KT 2970 8216

SANDRIK
Special weather statement, Jul 20, 7:00 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
700 PM EDT WED JUL 20 2016

GAZ163-202315-
CLINCH GA-
700 PM EDT WED JUL 20 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CLINCH COUNTY UNTIL 715
PM EDT...

AT 659 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
HOMERVILLE...MOVING SOUTH AT 20 MPH.

HAIL UP TO NICKEL SIZE IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.

LOCATIONS IMPACTED INCLUDE...
HOMERVILLE AND DU PONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3108 8284 3106 8263 3081 8261 3083 8285
      3085 8291
TIME...MOT...LOC 2259Z 005DEG 17KT 3100 8275

SANDRIK
Special weather statement, Jul 20, 7:00 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
700 PM EDT WED JUL 20 2016

GAZ163-202315-
CLINCH GA-
700 PM EDT WED JUL 20 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CLINCH COUNTY UNTIL 715
PM EDT...

AT 658 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR DU PONT TO 7 MILES SOUTH OF HOMERVILLE.
MOVEMENT WAS SOUTH AT 35 MPH.

HAIL UP TO NICKEL SIZE IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.

LOCATIONS IMPACTED INCLUDE...
HOMERVILLE AND DU PONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3110 8278 3102 8264 3072 8263 3072 8267
      3073 8269 3073 8276 3074 8278 3079 8283
      3081 8283 3084 8285 3086 8293 3088 8295
TIME...MOT...LOC 2258Z 012DEG 29KT 3100 8281 3094 8273

SANDRIK
Special weather statement, Jul 20, 8:01 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
801 PM EDT WED JUL 20 2016

GAZ162-163-210015-
CLINCH GA-ECHOLS GA-
801 PM EDT WED JUL 20 2016

...SIGNIFICANT WEATHER ADVISORY FOR ECHOLS AND CENTRAL CLINCH
COUNTIES UNTIL 815 PM EDT...

AT 801 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 7 MILES NORTHWEST OF NEEDMORE TO 8 MILES NORTH
OF LAKE PARK. MOVEMENT WAS SOUTHWEST AT 20 MPH.

HAIL UP TO NICKEL SIZE IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.

LOCATIONS IMPACTED INCLUDE...
JENNINGS AND STATENVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3072 8313 3080 8313 3081 8310 3082 8310
      3079 8263 3060 8275 3060 8276 3062 8314
TIME...MOT...LOC 0001Z 040DEG 16KT 3077 8275 3080 8316

SANDRIK
Special weather statement, Jul 20, 8:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
821 PM EDT WED JUL 20 2016

GAZ162-163-210045-
CLINCH GA-ECHOLS GA-
821 PM EDT WED JUL 20 2016

...SIGNIFICANT WEATHER ADVISORY FOR ECHOLS AND WEST CENTRAL CLINCH
COUNTIES UNTIL 845 PM EDT...

AT 821 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR STATENVILLE TO 10 MILES NORTHWEST OF
NEEDMORE. MOVEMENT WAS SOUTHWEST AT 25 MPH.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

LOCATIONS IMPACTED INCLUDE...
JENNINGS...STATENVILLE AND MAYDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3079 8313 3085 8302 3085 8301 3086 8300
      3087 8274 3060 8275 3062 8314
TIME...MOT...LOC 0021Z 053DEG 23KT 3073 8310 3075 8283

SANDRIK

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 8:54 PM EDTSpecial Weather StatementJAXSuwannee21 min
Jul 21, 3:36 PM EDTSpecial Weather StatementJAXMarion24 min
Jul 21, 5:33 PM EDTSpecial Weather StatementJAXMarion27 min
Jul 21, 6:57 PM EDTSpecial Weather StatementJAXMarion48 min
Jul 21, 7:45 PM EDTSpecial Weather StatementJAXGilchrist15 min
Jul 20, 8:01 PM EDTSpecial Weather StatementJAXEchols14 min

Nearby

Special Weather Statements in Georgia, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.